MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18371
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook pedal access kit, 90 cm cxi straight.014, 12g cto wire, merit mak micropuncture,.018 terumo glidewire,.035 terumo glidewire angled,.035 quick cross spectranetics 150cm,.014 hydrost 300cm,.014 hydrost 300cm,.014 18g cto wire 150cm,.014 18g cto wire 150cm,.014 hydrost 300cm,.014 12g cto 300cm, onesnare 10mm merit, 14lp 2.5x200mm,.014 cxi 150cm,.014 18g cto 300cm, 14lp 2x200mm, 14lp 3x200mm, 18lp 4x80mm, lutonix.035 4x80mm, lutonix.035 5x40mm, pinnacle 4fr 10cm, 18lp 5x200mm, supera 5.5x100mm,.014 hydrost 300cm, mynx 6fr.Pma/510(k) number = k122796.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
As reported, during a procedure to treat the popliteal and below-the-knee tibialis arteries on a patient of unknown age and gender, a cxi support catheter separated at the hub.Multiple other devices were used during the procedure.Pedal access was obtained, and the hub separation occurred during a wire exchange pre-vessel selection.The patient¿s anatomy was noted to be tortuous and calcified; however, resistance was not reported.The patient is reportedly ¿fine¿ and was still able to be treated.The device will be returned.A power injector was not used, and the fitting was not wiped with any solutions.No portion of the complaint device was retained in the patient's anatomy.No patient adverse effects or additional procedures as a result of this event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the catheter was separated at the hub.The device was measured to be 93.4cm, not including the strain relief.The strain relief itself was 3.2cm.Eight kinks were noted on the shaft of the device, but none of them were reported to have sharp edges.There was no damage on the endhole nor on the remainder of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8550345
Report Number1820334-2019-00940
Device Sequence Number19440833
Product Code KRA
UDI-Device Identifier00827002183711
UDI-Public(01)00827002183711(17)201208(10)8429989
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2020
Device Model NumberG18371
Device Catalogue NumberCXI-2.3-14-90-0
Device Lot Number8429989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1